Also found in: Dictionary, Thesaurus, Encyclopedia.
chemotherapy-induced emesisAn adverse effect of many chemotherapeutics, which is usually self-limited and rarely life-threatening.
Cisplatin, carmustine, dacarbazine, dactinomycin, mechlorethamine (nitrogen mustard), streptozocin.
Azacitidine, arparginase, carboplatin, cyclophosphamide, doxorubicin, mitomycin.
Dopamine (D2 high-dose metoclopramide), serotonin (5-HT3 receptor antagonists—e.g., ondansetron),
Segen's Medical Dictionary. © 2012 Farlex, Inc. All rights reserved.
chemotherapy-induced emesisChemotherapy-induced nausea & vomiting Oncology A side effect of many chemotherapeutic agents which, while often the most anxiety-provoking of the toxic effects of chemotherapy, is self-limited and rarely life-threatening Highly emetogenic Cisplatin, carmustine, dacarbazine, dactinomycin, mechlorethamine–nitrogen mustard, streptozocin Management Dopamine D2 high-dose metoclopramide, serotonin–5-HT3 receptor antagonists–eg, ondansetron. See Ondansetron.
McGraw-Hill Concise Dictionary of Modern Medicine. © 2002 by The McGraw-Hill Companies, Inc.
Vomiting associated with or caused by drug treatments for cancer. Even though this side effect is usually self-limiting and seldom life-threatening, the prospect of it may produce anxiety and depression in many patients. Treatments may include drugs such as dronabinol, granisetron, lorazepam, prochlorperazine, and steroids, among others.
See also: emesis
Medical Dictionary, © 2009 Farlex and Partners